MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-60-PTX
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ziv6-35-125-6-60-ptx device of lot number c1133614 was not returned for evaluation.With the information provided a document based investigation was carried out.It was confirmed that no images would be provided to support the complaint investigation.It is known that the device was prepped as per ifu.The delivery system was advanced to the lesion site, with no issues reported, however upon deployment the physician encountered a lot of resistance.The stent was deployed, but did not deploy to its original length of 60mm.From additional information provided, it is known that the device was used with a 0.035¿¿ wire guide.0.035¿¿ is the recommended wire guide diameter size to use with this device.The patient¿s anatomy was not described as tortuous or severely calcified and advancement was noted to be easy.It could not be confirmed that the physician used the correct deployment methods during the procedure.It can be noted that the physician was in their fellowship and had limited experience with zilver ptx devices.Incorrect deployment techniques could have contributed to the deployment difficulties which may have resulted in stent compression, shortening or fracture.Further information was requested regarding the physician¿s comments which stated: ¿it could be the distal stopper of the zilver sheath pushed the distal part of the stent or could be a stent fracture¿.The rep clarified that the distal stopper referred to the pusher ring.In addition stent fracture could not be confirmed; the rep stated that this was an impression to explain why the stent had shortened.Input was also requested from engineering and the following comments were provided: ¿it may have been an incorrect deployment technique, where the hub is not being held secure during deployment and the physician pushes the hub which pushes the stent and thereby results in compressing the stent.¿ there is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.Based on the above, it can be stated that the most likely cause of this event was incorrect deployment technique which could have contributed to the resistance encountered and resulted in stent shortening, compression or fracture (it can be noted that stent fracture could not be definitively confirmed).However, as the device was not returned for evaluation and as no imaging was provided, a definitive root cause of this occurrence cannot be determined.It can be noted that as per instructions for use: ¿do not push the hub toward the handle during deployment¿ ¿do not use excessive force to deploy the stent.If excessive resistance is felt when beginning deployment, remove the delivery system without deploying the stent and replace with a new device.¿ stent strut fracture is also listed as a potential adverse event associated with the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.According to information provided, another zilver ptx was used to complete the procedure, and no adverse effects were experienced by the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
During an sfa zilver ptx stenting and angioplasty procedure, the physician deployed the zilver ptx 6x60 and the physician felt a lot of resistance.During the middle of the deployment, instead of unsheathing the stent, the stent shrank and was deployed to the final length of 4.5cm.The physician told the district manager that it could be the distal pusher ring of the zilver sheath that pushed the distal part of the stent or could be a stent fracture.To solve the issue the physician put another stent inside the complaint stent.No harm to the patient and no additional procedures were required due to this occurrence.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5576016
Report Number3001845648-2016-00093
Device Sequence Number357479
Product Code NIU
UDI-Device Identifier10827002248899
UDI-Public(01)10827002248899(17)160423(10)C1133614
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-60-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/16/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2016
Initial Report FDA Received Date04/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1